Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 437, NWS Atlanta, GA

October 11, 2020Cobb County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 11, 2020, 11:25 AM EDT for Cobb County, Georgia. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Oct 11, 2020, 11:25 AM EDT (15:25 UTC)
Expired
Oct 11, 2020, 9:14 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nickajack Creek at US Highway 78 and 278 near Mableton (NICG1). The gauge peaked at 10.95 ft at Oct 11, 2020, 2:00 PM EDT.

actionminormoderate5101510/1110/1210/13
Action stage
8 ft
Minor stage
10 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336635, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

703 
WGUS42 KFFC 111525
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1125 AM EDT Sun Oct 11 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Nickajack Creek near Mableton affecting Cobb County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC067-120330-
/O.NEW.KFFC.FL.W.0437.201011T1525Z-000000T0000Z/
/NICG1.1.ER.201011T1225Z.201011T1500Z.000000T0000Z.NO/
1125 AM EDT Sun Oct 11 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Nickajack Creek near Mableton.
* From this morning until further notice.
* At 11:00 AM EDT Sunday the stage was 10.7 feet and rising.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 10.0 feet, Flood stage is reached. Minor flooding will 
  occur in the woodlands and the natural flood plain upstream and 
  downstream from the gage at Veterans Memorial Highway. Portions of 
  Nickajack Park will begin to flood around one mile upstream from 
  the gage.


&&

LAT...LON 3377 8455 3385 8459 3389 8454 3384 8448
      3381 8449

$$
1 follow-up statement
558 
WGUS82 KFFC 120114
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
914 PM EDT Sun Oct 11 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Nickajack Creek near Mableton affecting Cobb County.

GAC067-120215-
/O.CAN.KFFC.FL.W.0437.000000T0000Z-201012T0114Z/
/NICG1.1.ER.700119T1306Z.700119T1307Z.700119T1307Z.NO/
914 PM EDT Sun Oct 11 2020

...The Flood Warning for the Nickajack Creek near Mableton has been 
cancelled...

The Flood Warning is cancelled for
  the Nickajack Creek near Mableton.
* At 8:00 PM EDT Sunday the stage was 9.9 feet.
* Flood stage is 10 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3377 8455 3385 8459 3389 8454 3384 8448
      3381 8449

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 7:40 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Oct 11, 7:40 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
740 AM EDT Sun Oct 11 2020

.PREV DISCUSSION... /Issued 408 AM EDT Sun Oct 11 2020/

SHORT TERM /Today through Monday/...
Abundant moisture from the remnants of Delta will continue to stream
over the southern Appalachians and surrounding areas through the
weekend. Short term models have a good handle on the remnants of
Delta with satellite and radar loops showing Delta spinning across
portion of northern Alabama and short term models show the upper
level wave opening through the day as it lifts into the Tennessee
valley by this evening and into the Carolinas by tomorrow morning.
The surface low also weakens as it shifts over the Carolinas by
tomorrow evening. HI-RES models continue to show off and on
showers as the weakened rain bands move across the area today.
Likely POPs through this afternoon across much of north and
portions of Central Georgia will give way to Chance to slight
chance with much of the rain tapering off shortly after midnight.
Additional rainfall totals for today will mainly be in the one-
half inch to near an inch in the northeast mountains with locally
higher values possible. With these updated rainfall totals will
cancel the Flash Flood Watch, although Flash Flood Warnings [see
FFWFFC for more information] and an Areal Flood Warning [see
FLWFFC for more information] remaining in effect through mid
morning. Stayed close to guidance temperatures with near normal
high today giving way to above normal lows and afternoon highs
tomorrow.

Atwell

LONG TERM /Monday Night through Saturday/...
Drier air will move into the area with a cold front expected to
move across the forecast area on Tuesday. Drier high pressure
will settle in behind the front through Thursday, with another
cold front approaching from the northwest early Friday. There are
some discrepancies noted in the timing and amount of moisture
associated with the next system, so have kept POPs mainly across
north Georgia and in the low chance category. Guidance
temperatures showing warmer than normal temperatures through the
work week with a cooling trend by Friday through the weekend.
Temperatures are expected to be at least 10 degrees cooler than
normal through the weekend.

Atwell

&&

.AVIATION...
12Z Update...
CIGs will bounce between IFR and VFR as narrow rain bands move
across the forecast area. Expect a slow improvement and some TAF
sites may settle at VFR this afternoon, still not confident
enough to prevail VFR at ATL area and AHN sites. Southeast winds
initially at 5-10kts will shift to southwest at 5-10kts between
17-19z.

//ATL Confidence...12Z Update...
Medium confidence all elements

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          77  66  80  63 /  70  40   5   0
Atlanta         74  66  79  63 /  70  20  10   0
Blairsville     70  62  75  57 /  80  40  10   5
Cartersville    74  66  80  61 /  80  30  10   0
Columbus        78  67  83  66 /  60  20   5   0
Gainesville     73  65  78  63 /  80  40  10   0
Macon           81  66  83  64 /  50  20   5   0
Rome            76  66  81  60 /  80  20  10   5
Peachtree City  74  65  80  63 /  70  20  10   0
Vidalia         85  70  83  66 /  30  30  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Atwell
AVIATION...Atwell
Hazardous weather outlook, Oct 11, 5:23 AM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
523 AM EDT Sun Oct 11 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
523 AM EDT Sun Oct 11 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

The remnants of Delta will continue to move across portions of the
southeast today, bringing locally heavy rainfall and isolated
thunderstorms across north and portions of central Georgia.
Rainfall will be heavy at times, with up to an additional inch of
rainfall expected mainly across the northeast Georgia mountains.

Isolated thunderstorms will be possible, with lightning the main
hazard.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:00 PM EDTSpecial Weather StatementFFCFulton30 min
Oct 10, 8:06 PM EDTTornado WarningFFCDeKalb24 min
Oct 10, 8:33 PM EDTTornado WarningFFCDeKalb, Gwinnett27 min
Oct 10, 8:36 PM EDTSpecial Weather StatementFFCRockdale24 min
Oct 10, 8:55 PM EDTFlash Flood WarningFFCClayton, Cobb, DeKalb, Fulton6 hr
Oct 10, 8:59 PM EDTSpecial Weather StatementFFCClayton31 min
Oct 10, 9:32 PM EDTRiver Flood WarningFFCDeKalb7 hr
Oct 10, 9:44 PM EDTRiver Flood WarningFFCFulton4 hr
Oct 10, 9:46 PM EDTSpecial Weather StatementFFCBarrow29 min
Oct 10, 9:53 PM EDTSpecial Weather StatementFFCClayton37 min
Oct 10, 10:03 PM EDTFlash Flood WarningFFCClayton, DeKalb, Forsyth, Fulton, Gwinnett, Henry and 1 more6 hr
Oct 10, 10:05 PM EDTRiver Flood WarningFFCCobb6 hr
Oct 10, 10:08 PM EDTRiver Flood WarningFFCDeKalb21 days
Oct 10, 10:12 PM EDTRiver Flood WarningFFCDeKalb, Fulton21 days
Oct 10, 10:13 PM EDTRiver Flood WarningFFCDeKalb, Fulton32 hr
Oct 10, 10:15 PM EDTRiver Flood WarningFFCDeKalb4 hr
Oct 10, 10:18 PM EDTRiver Flood WarningFFCFulton, Gwinnett12 hr
Oct 10, 10:23 PM EDTRiver Flood WarningFFCForsyth, Fulton50 hr
Oct 10, 10:25 PM EDTRiver Flood WarningFFCFulton60 min
Oct 10, 10:28 PM EDTRiver Flood WarningFFCDeKalb, Fulton7 hr
Oct 10, 10:36 PM EDTFlash Flood WarningFFCBanks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more6 hr
Oct 10, 10:43 PM EDTRiver Flood WarningFFCDeKalb2 hr
Oct 10, 10:54 PM EDTRiver Flood WarningFFCDeKalb, Fulton4 hr
Oct 10, 10:56 PM EDTRiver Flood WarningFFCCobb, Fulton28 hr
Oct 10, 10:58 PM EDTRiver Flood WarningFFCCobb, Fulton24 hr
Oct 10, 10:58 PM EDTRiver Flood WarningFFCDeKalb3 hr
Oct 10, 11:01 PM EDTRiver Flood WarningFFCFulton20 hr
Oct 10, 11:06 PM EDTRiver Flood WarningFFCDeKalb2 hr
Oct 10, 11:12 PM EDTRiver Flood WarningFFCCobb, Fulton26 hr
Oct 10, 11:23 PM EDTRiver Flood WarningFFCForsyth5 hr
Oct 10, 11:26 PM EDTRiver Flood WarningFFCGwinnett23 hr
Oct 10, 11:31 PM EDTRiver Flood WarningFFCCarroll, Coweta, Heard45 hr
Oct 10, 11:39 PM EDTRiver Flood WarningFFCGwinnett3 hr
Oct 10, 11:40 PM EDTRiver Flood WarningFFCGwinnett4 hr
Oct 11, 12:03 AM EDTRiver Flood WarningFFCGwinnett21 days
Oct 11, 12:16 AM EDTRiver Flood WarningFFCFulton, Gwinnett25 hr
Oct 11, 12:19 AM EDTRiver Flood WarningFFCFulton16 hr
Oct 11, 12:20 AM EDTRiver Flood WarningFFCForsyth20 hr
Oct 11, 12:22 AM EDTRiver Flood WarningFFCDawson, Forsyth15 hr
Oct 11, 12:23 AM EDTRiver Flood WarningFFCDeKalb4 hr
Oct 11, 12:47 AM EDTSpecial Weather StatementFFCWhite58 min
Oct 11, 1:05 AM EDTRiver Flood WarningFFCFulton21 days
Oct 11, 1:25 AM EDTRiver Flood WarningFFCCobb116 min
Oct 11, 1:41 AM EDTRiver Flood WarningFFCDawson9 hr
Oct 11, 1:51 AM EDTFlash Flood WarningFFCWhite6 hr
Oct 11, 2:01 AM EDTRiver Flood WarningFFCCoweta24 min
Oct 11, 2:06 AM EDTRiver Flood WarningFFCHall, White21 days
Oct 11, 2:19 AM EDTRiver Flood WarningFFCFulton21 days
Oct 11, 2:22 AM EDTRiver Flood WarningFFCGwinnett, Walton21 days
Oct 11, 2:53 AM EDTRiver Flood WarningFFCCobb, Fulton19 hr
Oct 11, 2:57 AM EDTRiver Flood WarningFFCDeKalb, Fulton2 hr
Oct 11, 3:01 AM EDTRiver Flood WarningFFCDeKalb12 hr
Oct 11, 3:07 AM EDTAreal Flood WarningFFCBanks, Barrow, Cherokee, Clayton, Cobb, Dawson and 11 more3 hr
Oct 11, 4:34 AM EDTRiver Flood WarningFFCCherokee12 hr
Oct 11, 4:37 AM EDTRiver Flood WarningFFCDeKalb21 days
Oct 11, 6:42 AM EDTRiver Flood WarningFFCDeKalb, Rockdale30 hr
Oct 11, 7:03 AM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding18 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding18 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCCherokee14 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCDeKalb, Rockdale2 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCBarrow, Jackson15 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCNewton, Rockdale33 hr
Oct 11, 7:07 PM EDTRiver Flood WarningFFCFayette, Spalding39 hr
Oct 11, 7:12 PM EDTRiver Flood WarningFFCFulton18 hr
Oct 11, 7:29 PM EDTRiver Flood WarningFFCDeKalb, Gwinnett8 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.